# SDR CA960715010

- Difficulty date: June 10, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Cessna R182
- Engine: Lyc O540J3C5
- Propeller: Mcauly B2D34C214
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Condition: Disintegrated
- Location: #3 Cyl Exh
- Part time: 1,808 hours
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: K

## Discrepancy

(CAN) DURING FLIGHT THE PILOT REPORTED LOSS OF ENGINE POWER. POST FLIGHT INVESTIGATION FOUND THE #3 CYLINDER EXHAUST VALVE HAD COMPLETELY DISINTEGRATED. AFTER REPLACING THE #3 CYLINDER A RUN-UP WAS CARRIED OUT. EXCESSIVE ENGINE VIBRATION WAS EVIDENT. FURTHER INVESTIGATION REVEALED THAT METAL PARTICLES FROM THE DISINTEGRATED #3 CYLINDER EXHAUST VALVE HAD CAUSED METAL CONTAMINATION OF THE ENGINE.
